Any surgery, peel or minor treatment including fillers should be avoided when taking accutane.
Can I Have Restylane Lip Enhancement While I'm on Accutane?
Doctor Answers 8
Accutane is best left to itself!
Accutane and Restylane
Avoid elective procedures after Accutane
Interesting question. Theoretically this should not be a problem. However, since this is a totally elective procedure, even the most remote chance of an untoward event would compel me to not recommend it.
Accutane can effect healing and re-epithelialization of the skin. Placement of material in the lip should not in itself be a problem. However, the mere puncturing of the skin could conceivably lead to deleterious consequences and therein lies the remote chance. I would wait at least a month until the Accutane is well out of your system. Actually, it is out of your system after a few days, but this is a strange drug and its effects can last longer.
Interestingly, when Accutane first came out, back in 1980 I believe, I would sometimes receive referrals from plastic surgeons, to clear up their patient's acne before they performed ablative procedures such as dermabrasion. Never had a problem and in actuality these problems are rare.
However, when they do occur, they are disasterous. Severe scarring and the formation of excess heaped up skin called granulomas can ensue. Now the recommendation is to wait at least a year before any peeling or laser procedure.
You might also like...
No. Anyone recommending treatments of almost anything of a completely elective cosmetic nature while taking Accutane is inviting trouble. Accutane causes the lips to dry and peel, increasing their irritability and susceptibility to infection and cold sore outbreak. Why risk it?
Probably not a good idea while on accutane!
Accutane can cause some pretty awful changes to the lips including dryness, swelling and easier activation of cold sores. For this reason, adding another possible irritation to the lips isn't a good idea.
The other reason that this may be a bad idea is that if you do have complications of the filler it may be blamed on the accutane rather than the filler or vice versa. On the whole it is best to avoid fillers and accutane (and most other surgical procedures as well including lasers, peels and elective surgery).
There is no contradindication but probably a bad idea
While there is no stated contraindication to the use of Restylane or other fillers and Accutane I would agree that it is best to not get any cosmetic treatments until several weeks after finishing your course of accutane.
Accutane is probably best used without undergoing cosmetic procedures. It really impacts skin healing and especialy peeled or lasered skin, you probably want to be off of it for several weeks before undergoing any cosmetic procedures.
Procedures While on Accutane
Accutane should be stopped before having any cosmetic procedures or elective surgery. Certainly elective fillers should not be injected while on Accutane. Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.